It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lyme Disease Message Board


Lyme Disease Board Index


Hi all,

Out of curiosity, who here is currently taking (or has taken) the drug Atenolol (Tenormin)?

Some may remember me posting about Lyme and Babesia symptoms (particularly heart problems and shortness of breath). I have been taking Atenolol for nearly a year, with no real improvement in symptoms, until now. I was convinced that I had Lyme.

After trying everything, I wanted to slowly discontinue the use of Atenolol (as a last resort), in my case, 50 mg daily (under the supervision of a doctor). I did just that within three weeks. The first week the dose was cut to 25 mg, the second week to 12.5 mg until eventually, none was taken at all.

By the third week, every symptom vanished, every last one. No more tachycardia, palpitations, throbbing heartbeat, shortness of breath, tingling, numbness, headaches, confusion.

Not only did the Atenolol foul up my body, but it also fouled up the blood tests. Atenolol can cause a false positive ANA, affect blood glucose levels, and cause breathing difficulty (which all occured). It also RAISED my BP.

The new tests reveal an ANA of ZERO, glucose levels are back to normal, cortisol is back to normal. This was not Lyme nor Lupus, but a bad reaction to a very popular medicine. It was also causing mysterious red rashes, a sort of "drug induced lupus".

Anyone posting on this board who has severe symptoms and is taking Atenolol should seriously consider the Atenolol as the root cause of their problem. The drug wreaked havoc on my life for 11 months. The funny thing is, this drug was designed to prevent the symptoms I had, yet those very symptoms were the side-effects!

The drug *must* be discontinued slowly.

Good luck to you all,

Ryan
[QUOTE=RCA 7591;1911237]Hi all,

Out of curiosity, who here is currently taking (or has taken) the drug Atenolol (Tenormin)?

Some may remember me posting about Lyme and Babesia symptoms (particularly heart problems and shortness of breath). I have been taking Atenolol for nearly a year, with no real improvement in symptoms, until now. I was convinced that I had Lyme.

After trying everything, I wanted to slowly discontinue the use of Atenolol (as a last resort), in my case, 50 mg daily (under the supervision of a doctor). I did just that within three weeks. The first week the dose was cut to 25 mg, the second week to 12.5 mg until eventually, none was taken at all.

By the third week, every symptom vanished, every last one. No more tachycardia, palpitations, throbbing heartbeat, shortness of breath, tingling, numbness, headaches, confusion.

Not only did the Atenolol foul up my body, but it also fouled up the blood tests. Atenolol can cause a false positive ANA, affect blood glucose levels, and cause breathing difficulty (which all occured). It also RAISED my BP.

The new tests reveal an ANA of ZERO, glucose levels are back to normal, cortisol is back to normal. This was not Lyme nor Lupus, but a bad reaction to a very popular medicine. It was also causing mysterious red rashes, a sort of "drug induced lupus".

Anyone posting on this board who has severe symptoms and is taking Atenolol should seriously consider the Atenolol as the root cause of their problem. The drug wreaked havoc on my life for 11 months. The funny thing is, this drug was designed to prevent the symptoms I had, yet those very symptoms were the side-effects!

The drug *must* be discontinued slowly.

Good luck to you all,

Ryan[/QUOTE]
I know this is 2 yrs old but I have been on Tenormin for many yrs (20). I searched and see you must wean off. I have the problem of not even being able to take the generic (atenolol). I take generic everything else fine. About 2-3 days after switching (same dose 50mg) My pressure shoots up. literally I feel the floor has tilted. Very strange and has disappeared after taking a Tenormin. I tried this 3 times> i especially want it to wrok because it is soooo much cheaper. Last time bp went to 220 over 120 and I even had a nosebleed. I amo going to try it again, and in fact want to lose wt and get off completely. Dr has added lisinopril 10 mg daily because my bp was 130/90 yesterday. At first I was not going to try the Lisinopril, but now wonder if the Lisinopril and Atenolol will work ok. I did take 1/2 of a Tenormin this am. Wondering if I taper off tenormin to atenolol and lisinopril will work, then as wt loss and bp come down, taper off atenolol. Does this make sense to anyone? I am tired of being made to feel "crazy" by MD and insurance company!!! Thank you





All times are GMT -7. The time now is 12:15 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!